Alert archive / Arkansas / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 11, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Mar 10, 2018, 5:03 PM CST for Franklin County, Arkansas. It was in force for 42 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 10, 2018, 5:03 PM CST (23:03 UTC)
- Expired
- Mar 10, 2018, 5:45 PM CST
- In force
- 42 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 60.0 mph
County Franklin County, AR
The radar
The Western Arkansas radar (KSRX), 45 km from the middle of the area, began a volume at 23:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 10, 5:06 PM CST | HAIL 1.75 | 4 Sw Cecil, AR | |
| Mar 10, 5:06 PM CST | HAIL 2 | 6 N Charleston, AR | |
| Mar 10, 5:17 PM CST | HAIL 1 | Branch, AR |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 10, 3:43 PM CST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.1 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1807 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 116 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
937
WUUS54 KTSA 102303
SVRTSA
ARC047-102345-
/O.NEW.KTSA.SV.W.0011.180310T2303Z-180310T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
503 PM CST SAT MAR 10 2018
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Southern Franklin County in west central Arkansas...
* Until 545 PM CST
* At 503 PM CST, a severe thunderstorm was located 6 miles north of
Charleston, moving southeast at 30 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations in or near the path include...
Charleston... Branch...
Caulksville... Etna...
Peter Pender... Vesta...
Meg...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3537 9375 3539 9378 3538 9381 3531 9381
3532 9392 3523 9392 3523 9400 3532 9408
3540 9408 3545 9402 3540 9381 3538 9371
3538 9373
TIME...MOT...LOC 2303Z 294DEG 25KT 3539 9405
HAIL...1.75IN
WIND...60MPH
$$3 follow-up statements
355
WWUS54 KTSA 102315
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
515 PM CST SAT MAR 10 2018
ARC047-102345-
/O.CON.KTSA.SV.W.0011.000000T0000Z-180310T2345Z/
Franklin AR-
515 PM CST SAT MAR 10 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CST
FOR SOUTHERN FRANKLIN COUNTY...
At 514 PM CST, a severe thunderstorm was located over Branch, moving
southeast at 30 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations in or near the path include...
Charleston... Branch...
Caulksville... Etna...
Peter Pender... Vesta...
Meg...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3537 9375 3539 9377 3538 9381 3531 9381
3532 9392 3523 9392 3523 9400 3534 9405
3540 9405 3545 9402 3540 9381 3538 9371
3538 9374
TIME...MOT...LOC 2314Z 299DEG 27KT 3533 9395
HAIL...1.75IN
WIND...60MPH
$$735
WWUS54 KTSA 102322
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
522 PM CST SAT MAR 10 2018
ARC047-102345-
/O.CON.KTSA.SV.W.0011.000000T0000Z-180310T2345Z/
Franklin AR-
522 PM CST SAT MAR 10 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CST
FOR SOUTHERN FRANKLIN COUNTY...
At 522 PM CST, a severe thunderstorm was located over Ratcliff,
moving southeast at 30 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations in or near the path include...
Charleston... Branch...
Caulksville... Etna...
Peter Pender... Meg...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Tulsa.
&&
LAT...LON 3537 9375 3539 9376 3538 9381 3531 9381
3532 9392 3523 9392 3523 9400 3531 9404
3542 9391 3538 9371 3538 9374
TIME...MOT...LOC 2322Z 295DEG 24KT 3531 9390
HAIL...1.75IN
WIND...60MPH
$$086
WWUS54 KTSA 102339
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
539 PM CST SAT MAR 10 2018
ARC047-102349-
/O.EXP.KTSA.SV.W.0011.000000T0000Z-180310T2345Z/
Franklin AR-
539 PM CST SAT MAR 10 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN FRANKLIN COUNTY WILL
EXPIRE AT 545 PM CST...
The storm which prompted the warning has moved out of the area.
Therefore the warning will be allowed to expire.
A severe thunderstorm watch remains in effect until 1000 PM CST for
west central Arkansas.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Tulsa.
LAT...LON 3537 9375 3539 9376 3538 9381 3531 9381
3532 9392 3523 9392 3523 9400 3531 9404
3542 9391 3538 9371 3538 9374
TIME...MOT...LOC 2339Z 300DEG 20KT 3525 9385
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 10, 3:24 PM CST, 1 hour 39 minutes earlier.
Area forecast discussion, Mar 10, 3:24 PM CST, 1 hour 39 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 324 PM CST Sat Mar 10 2018 .DISCUSSION... A narrow differential heating zone along with a diffuse surface boundary has yielded scattered showers and thunderstorms across parts of eastern OK over the past 1-2 hours. This activity has gradually increased in coverage/intensity recently, along with a report of small hail. Hi-res models trends suggests that the boundary will remain activity well into the evening, with clusters of storms eventually peeling into western AR. Instability along with bulk shear values around 50-60kt are supportive of large hail and some strong wind gusts. Will also need to monitor an isolated heavy rain threat, with some training of cells likely into the evening. The storm threat will shift southeast later tonight as the upper wave and cold front pushes into the region. The cold front will clear the area late tonight, with a breezy and chilly Sunday on tap. Surface ridging conditions will persist through around mid-week, with seasonally cool weather prevailing. Strong height rises along with low-level return flow will result in an impressive warmup late week, with highs well into the 70s (if not 80s) by Friday and going into the weekend. Will also see showers/thunderstorms return to the forecast as the upper flow becomes more active. && .PRELIMINARY POINT TEMPS/POPS... TUL 40 55 31 54 / 50 0 0 0 FSM 46 59 34 54 / 80 10 0 0 MLC 45 59 33 54 / 40 10 0 0 BVO 36 54 28 52 / 20 0 0 0 FYV 41 50 29 50 / 50 20 0 0 BYV 40 49 30 50 / 50 30 0 0 MKO 41 56 33 53 / 70 10 0 0 MIO 39 51 30 51 / 20 10 0 0 F10 43 56 33 54 / 50 10 0 0 HHW 51 62 36 55 / 20 10 0 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...20 LONG TERM....18
Hazardous weather outlook, Mar 10, 4:52 PM CST, 11 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 452 PM CST Sat Mar 10 2018 ARZ001-002-010-011-019-020-029-OKZ049-053>076-111115- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 452 PM CST Sat Mar 10 2018 ...SLIGHT RISK OF SEVERE STORMS SOME AREAS LATE AFTERNOON AND EVENING... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Late Afternoon and Tonight. TORNADO. RISK...Limited. AREA...Far eastern Oklahoma and west central Arkansas. ONSET...Ongoing. SEVERE THUNDERSTORM. RISK...Elevated. AREA...Far eastern Oklahoma and west central Arkansas. ONSET...Ongoing. HEAVY RAIN. RISK...Limited. AREA...Far eastern Oklahoma and west central Arkansas. ONSET...Ongoing. DISCUSSION... Scattered strong to severe thunderstorms will continue into the evening hours across portions of far eastern Oklahoma and west central Arkansas. Large hail and damaging winds will be the main threat, although there is a very low tornado threat for any storms that develop along any weak surface boundaries in the area. The severe weather threat should diminish by late evening, with much of the thunderstorm activity east of the area by midnight. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Likely. .DAYS TWO THROUGH SEVEN...Sunday through Friday. SUNDAY...Very High Fire Weather Potential...High Wind Potential. MONDAY THROUGH WEDNESDAY...No Hazards. THURSDAY AND FRIDAY...Very High Fire Weather Potential...High Wind Potential. EXTENDED DISCUSSION... Gusty northwest winds and much drier air are expected to move into the region Sunday behind a strong cold front, with gusts up to 30 mph possible across eastern Oklahoma. The gusty winds and drier air will raise fire weather concerns. In the wake of cool high pressure that will be in place through the middle of next week, strong south winds and warmer temperatures will lead to elevated fire weather conditions to close out the upcoming work week. weather.gov/tulsa contains additional information.
In the hours before
Local storm report, Mar 10, 4:46 PM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
446 PM CST SAT MAR 10 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0418 PM HAIL CEDARVILLE 35.57N 94.37W
03/10/2018 E0.75 INCH CRAWFORD AR BROADCAST MEDIA
HAIL COVERING THE GROUND
&&
AEJSpecial weather statement, Mar 10, 4:46 PM CST, 17 minutes before
Special Weather Statement
National Weather Service Tulsa OK
446 PM CST SAT MAR 10 2018
OKZ068-070-102315-
Muskogee OK-Cherokee OK-
446 PM CST SAT MAR 10 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CHEROKEE AND
NORTHEASTERN MUSKOGEE COUNTIES UNTIL 515 PM CST...
At 445 PM CST, a strong thunderstorm was located 3 miles east of Fort
Gibson, moving east at 25 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations in or near the path include...
Tahlequah... Fort Gibson...
A severe thunderstorm watch remains in effect until 1000 PM CST for
northeastern and east central Oklahoma.
LAT...LON 3592 9496 3569 9495 3578 9528 3581 9528
3581 9527 3582 9527 3583 9525 3584 9525
3586 9523
TIME...MOT...LOC 2245Z 274DEG 24KT 3582 9519Special weather statement, Mar 10, 4:51 PM CST, 12 minutes before
Special Weather Statement
National Weather Service Tulsa OK
451 PM CST SAT MAR 10 2018
ARZ020-102315-
Franklin AR-
451 PM CST SAT MAR 10 2018
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL FRANKLIN COUNTY UNTIL 515
PM CST...
At 451 PM CST, strong thunderstorms were located along a line
extending from 4 miles northeast of Ozark to 6 miles east of
Mulberry. Movement was east at 35 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations in or near the path include...
Ozark... Altus...
Denning... Wiederkehr Village...
Toney... Alix...
Cecil... Meg...
This includes Interstate 40 in Arkansas between mile markers 27 and
42.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Tulsa.
&&
A severe thunderstorm watch remains in effect until 1000 PM CST for
west central Arkansas.
LAT...LON 3541 9371 3540 9379 3542 9380 3540 9381
3537 9397 3553 9399 3559 9370
TIME...MOT...LOC 2251Z 284DEG 29KT 3554 9379 3550 9393Local storm report, Mar 10, 4:54 PM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
454 PM CST SAT MAR 10 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM HAIL 8 W OZARK 35.49N 93.97W
03/10/2018 E0.75 INCH FRANKLIN AR FIRE DEPT/RESCUE
&&
AEJLocal storm report, Mar 10, 4:58 PM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TULSA OK
458 PM CST SAT MAR 10 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0323 PM HAIL BRAGGS 35.66N 95.20W
03/10/2018 E0.75 INCH MUSKOGEE OK PUBLIC
0406 PM HAIL 2 W UNIONTOWN 35.58N 94.48W
03/10/2018 E1.75 INCH SEQUOYAH OK EMERGENCY MNGR
0410 PM HAIL UNIONTOWN 35.58N 94.44W
03/10/2018 E1.00 INCH CRAWFORD AR PUBLIC
0418 PM HAIL CEDARVILLE 35.57N 94.37W
03/10/2018 E0.75 INCH CRAWFORD AR BROADCAST MEDIA
HAIL COVERING THE GROUND
0422 PM HAIL 7 N VAN BUREN 35.54N 94.35W
03/10/2018 E0.75 INCH CRAWFORD AR PUBLIC
0440 PM HAIL ALMA 35.48N 94.22W
03/10/2018 E0.75 INCH CRAWFORD AR BROADCAST MEDIA
HAIL COVERING THE GROUND
0450 PM HAIL 8 W OZARK 35.49N 93.97W
03/10/2018 E0.88 INCH FRANKLIN AR FIRE DEPT/RESCUE
HAIL COVERING THE GROUND
&&
AEJLocal storm report, Mar 10, 5:02 PM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
502 PM CST SAT MAR 10 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL RUDY 35.53N 94.27W
03/10/2018 E0.75 INCH CRAWFORD AR BROADCAST MEDIA
HAIL COVERING THE GROUND
0440 PM HAIL ALMA 35.48N 94.22W
03/10/2018 E1.00 INCH CRAWFORD AR BROADCAST MEDIA
&&
AEJThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 10, 3:48 PM CST | Severe Thunderstorm Warning | TSA | Crawford | 27 min |
| Mar 10, 4:12 PM CST | Severe Thunderstorm Warning | TSA | Crawford | 33 min |
| Mar 10, 4:42 PM CST | Severe Thunderstorm Warning | TSA | Crawford, Franklin, Sebastian | 33 min |
| Mar 10, 4:51 PM CST | Special Weather Statement | TSA | Franklin | 24 min |
| Mar 10, 5:09 PM CST | Special Weather Statement | TSA | Crawford | 36 min |
| Mar 10, 5:09 PM CST | Severe Thunderstorm Warning | TSA | Franklin | 36 min |
| Mar 10, 5:17 PM CST | Severe Thunderstorm Warning | TSA | Crawford | 28 min |
| Mar 10, 5:45 PM CST | Severe Thunderstorm Warning | TSA | Crawford, Franklin, Sebastian | 11 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.